Advertisement

Ukrainian Mathematical Journal

, Volume 70, Issue 9, pp 1439–1455 | Cite as

Estimates for the Entropy Numbers of the Classes \( {B}_{p,\theta}^{\varOmega } \) of Periodic Multivariable Functions in the Uniform Metric

  • K. V. Pozhars’ka
Article
  • 19 Downloads

We establish order estimates for the entropy numbers of the classes \( {B}_{p,\theta}^{\varOmega } \) of periodic multivariable functions in the uniform metric. For the proper choice of the functions Ω, these classes coincide with the Nikol’skii–Besov classes \( {B}_{p,\theta}^r. \)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. N. Kolmogorov and V. M. Tikhomirov, “𝜀-entropy and 𝜀 -capacity of sets in function spaces,” Usp. Mat. Nauk, 14, No. 2, 3–86 (1959).MathSciNetGoogle Scholar
  2. 2.
    K. Höllig, “Diameters of classes of smooth functions,” in: Quantitative Approximation, Academic Press, New York (1980), pp. 163–176.Google Scholar
  3. 3.
    V. N. Temlyakov, “Estimates for asymptotic characteristics of classes of functions with bounded mixed derivative or difference,” Tr. Mat. Inst. Akad. Nauk SSSR, 189, 138–168 (1989).MathSciNetGoogle Scholar
  4. 4.
    E. S. Belinskii, “Approximation of functions of several variables by trigonometric polynomials with given number of harmonics, and estimates of 𝜀 -entropy,” Anal. Math., 15, 67–74 (1989).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    B. S. Kashin and V. N. Temlyakov, “On the best m-term approximations and entropy of sets in the space L 1 ,Mat. Zametki, 56, No. 5, 57–86 (1994).MathSciNetzbMATHGoogle Scholar
  6. 6.
    V. N. Temlyakov, “An inequality for trigonometric polynomials and its application for estimating the entropy numbers,” J. Complexity, 11, 293–307 (1995).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    E. S. Belinskii, “Estimates of entropy numbers and Gaussian measures for classes of functions with bounded mixed derivative,” J. Approxim. Theory, 93, 114–127 (1998).MathSciNetCrossRefGoogle Scholar
  8. 8.
    V. N. Temlyakov, “An inequality for the entropy numbers and its application,” J. Approxim. Theory, 173, 110–121 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    A. S. Romanyuk, “Estimation of the entropy numbers and Kolmogorov widths for the Nikol’skii–Besov classes of periodic functions of many variables,” Ukr. Mat. Zh., 67, No. 11, 1540–1556 (2015); English translation: Ukr. Math. J., 67, No. 11, 1739–1757 (2016).Google Scholar
  10. 10.
    D. Dung, V. N. Temlyakov, and T. Ullrich, Hyperbolic Cross Approximation, Preprint arXiv: 1601.03978v3 (2016).Google Scholar
  11. 11.
    V. N. Temlyakov, “On the entropy numbers of the mixed smoothness function classes,” J. Approxim. Theory, 217, 26–56 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    N. N. Pustovoitov, “Representation and approximation of periodic functions of many variables with given modulus of continuity,” Anal. Math., 20, No. 2, 35–48 (1994).MathSciNetGoogle Scholar
  13. 13.
    Y. Sun and H. Wang, “Representation and approximation of multivariate periodic functions with bounded mixed moduli of smoothness,” Tr. Mat. Inst. Ros. Akad. Nauk, 219, 356–377 (1997).MathSciNetGoogle Scholar
  14. 14.
    T. I. Amanov, “Theorems on representation and embedding for the function spaces \( {S}_{p,\theta}^{(r)} \) B (ℝn) and \( {S}_{p,\theta}^{(r)\ast } \) B(0 ≤ x j ≤ 2π ; j = 1,...,n),” Tr. Mat. Inst. Akad. Nauk SSSR, 77, 5–34 (1965).Google Scholar
  15. 15.
    P. I. Lizorkin and S. M. Nikol’skii, “Spaces of functions of mixed smoothness from the decomposition point of view,” Tr. Mat. Inst. Akad. Nauk SSSR, 187, 143–161 (1989).Google Scholar
  16. 16.
    N. K. Bari and S. B. Stechkin, “Best approximations and differential properties of two adjoint functions,” Tr. Mosk. Mat. Obshch., 5, 483–522 (1956).Google Scholar
  17. 17.
    S. A. Stasyuk and O. V. Fedunyk, “Approximation characteristics of the classes \( {B}_{p,\theta}^{\varOmega } \) periodic functions of many variables,” Ukr. Mat. Zh., 58, No. 5, 692–704 (2006); English translation: Ukr. Math. J., 58, No. 5, 779–793 (2006).Google Scholar
  18. 18.
    V. N. Temlyakov, “Approximation of functions with bounded mixed derivative,” Tr. Mat. Inst. Akad. Nauk SSSR, 178, 1–112 (1986).MathSciNetGoogle Scholar
  19. 19.
    S. A. Stasyuk, “Approximation of the classes \( {B}_{p,\theta}^{\varOmega } \) of periodic functions of many variables in uniform metric,” Ukr. Mat. Zh., 54, No. 11, 1551–1559 (2002); English translation: Ukr. Math. J., 54, No. 11, 1885–1896 (2002).Google Scholar
  20. 20.
    S. M. Nikol’skii, Approximation of Functions of Many Variables and Embedding Theorems [in Russian], Nauka, Moscow (1977).Google Scholar
  21. 21.
    G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities [Russian translation], Inostr. Lit., Moscow (1948).Google Scholar
  22. 22.
    A. Zygmund, Trigonometric Series [Russian translation], Vol. 1, Mir, Moscow (1965).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  • K. V. Pozhars’ka
    • 1
  1. 1.Institute of MathematicsUkrainian National Academy of SciencesKyivUkraine

Personalised recommendations